| Model Number |
4401002S |
| Medical Device Problem Code |
Burst Container or Vessel (1074)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
11/28/2017
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(6).The product was not returned for analysis.Device history record (dhr) review was conducted and the product met quality requirements for product acceptance.Additional information is pending and will be submitted within 30 days upon receipt.
Event or Problem Description
During use, it was reported that the power flex pro was delivered to the lesion and inflated.However it ruptured at six (6) atmosphere (atm).It is unknown how the procedure was completed but the was procedure successfully completed.There was no reported patient injury.The lesion was unknown.The patient¿s vessel level of tortuosity and calcification was unknown.The rate of stenosis was unknown.The product was clinically used and will not be returned for analysis.
Additional Manufacturer Narrative
During use, it was reported that the 10x20mm 80cm powerflex pro percutaneous transluminal angioplasty (pta) catheter was delivered to the lesion and inflated; however it ruptured at six (6) atmospheres (atm).It is unknown how the procedure was completed but it was successfully completed.There was no reported patient injury.The lesion was unknown.The patient¿s vessel level of tortuosity and calcification was unknown.The rate of stenosis was unknown.The device was not returned for analysis.A device history record (dhr) review of lot 17613572 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst - at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause of the burst could not be determined.Based on the limited information available for review, vessel characteristics (although unknown) may have contributed to the reported event as calcified/resistant lesions may cause damage to a balloon.According to the instructions for use, which is not intended as a mitigation, ¿the rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Do not exceed the rated burst pressure recommended on the label.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the dhr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective/preventive action will be taken at this time.